Got my first ever herpes labialis this week Wednesday’s so 6 days after my third dose (4mg), anyone experience something similar? I took another 6 mg last Thursday too because I didn’t realise I was in the prodromal phase of herpes
At least that (the canker sore) is what is the most common side effect of rapamycin. I got one once after a few months of use when I was going from something like 3mg to 4mg/week, it went away after 3 or 4 days and I’ve never had another despite going as high as 26mg a week at one point.
Definitely not a canker sore as it was outside of my mouth partially dtratified squamous epithelium (ie my chin under my lip)
Interesting and surprising. I don’t think I’ve not heard of this type of sore you mention with regard to rapamycin use. Have you ever had a herpes labialis sore before?
I found this when I searched on “labialis sore” and rapamycin: It seems rapamycin is used as a treatment for these sores sometimes:
We had a bit of a conversation about similar issues in this past post:
Never before that’s why I took another dose as I didn’t recognise the prodromal symptoms (burning sensation, small papules)
We have had reports of different skin rashes or possibly infections. Here is another instance (and discussion below it), in a post as part of the “side effects” thread: Side Effects of Rapamycin (part 2) - #3 by aaa21usa
Interestingly some suggested it could have been herpes too but @aaa21usa said he never had herpes before, like me but what I had sure was herpes
Is there anything else going on in your life that might be tied to the outbreak of herpes labialis… increased stress, new relationship, etc?
A canker sore is an apthous ulcer not a herpes sore (HSV!). They look different (check out pictures online).While Rapamycin does commonly. cause apthous ulcers, I have not seen anything about HSV1, which is a virus present in about 50% of the adult population. As admin says canker sores are annoying but small price to pay for the benefits.It sounds like you increased the dose dramatically just before the outbreak. There is a theory – as yet unproven – that increasing the dose too rapidly inhibits not only mTorC 1, but also mTor C2, which causes the outbreak. The whole idea behind intermittent dosing is to inhibit mTorC1 but NOT mTorC2, as I understand it. Informal consensus is Kanka liquid really helps with these sores. I had to go off Rapamycin for a couple of weeks until the sore went away and then lowered the dose. Have never had a recurrence.
@Arhu is an MD, so I’m sure he’s familiar with all these conditions.
I’m just surprised that he had an outbreak of a herpes sore with no previous experience. I guess it could be dormant and for whatever was reason - stress, etc. or perhaps rapamycin (though I’ve not heard of this before and can find nothing in the literature) that stimulated the outbreak.
If it is indeed herpes simplex, it’s probably not related to rapamycin, unless taking two doses causes stress or some other factor. Herpes lies dormant for years in many people and then presents at times of low resistance.As you said there is nothing in the literature that I could find about rapamycin causing herpes sores but plenty about apthous ulcers, which are fairly common. Lycine supplementation is supposed to help with herpes outbreaks. There is a blood test for HSV1 and HSV2.
this definitely was herpes not a canker sore
two and a half weeks prior I had a small cycling accident with some road rash including on my face and a tetanus booster but by the time I got the outbreak the road rash on my face had healed completely already
I’m not an HSV1 expert but there are many possible triggers for an outbreak including getting too much sun. Do you think it was somehow related to rapamycin?
I have been on Rapa for 8 months, I also have taken a higher dosage of 12mg with GF juice twice in the eight months. However, this time I got an ulcer under my tongue and a canker sore on the lip. I’ve never been one to get canker sores or ulcers, I believe this was the rapa. In addition after the second day of my mega dose I was extremely fatigue. Last week decided to continue with my regular dose of 6 mg a week because I did not notice the canker sores that were forming. I will plan to do a washout for the next four weeks, this is an annoyance more than anything. But now I know my threshold doing blood work next week! Feeling no fatigue this week.
There is no precise science about this. As I understand it, the idea behind intermittent dosing is to reduce mTor1 without inhibiting mTor2. According to what I’ve read, inhibiting mTor2 is where the side effects begin to emerge, including canker sores. I seem to hit that with 10 mg. UMMV but 12 mg with GF seems a very high dose to me. I’ve read that GF can provide 2x or 3x rapa dosage. So you would have ingested between 24 and 36 mg. that might be the cause of the canker sores. I know some people use GF to save money by using a smaller rapa dose. If that is the case, wouldn’t it make sense to find out first what an adequate dose is without GF and then reverse engineer the dose, i.e. if 10 mg is a good dose without GF than you could try 3 or 5 mg with GF.
My trough was 2.2… then I took 6mg of rapa with 1 cup of fresh squeezed GFJ… and retested 2.5hours later the results was 38 ng /mL that’s a 5 times increase. Not a 2 or 3x increase… yes 5x .
Thats enough for me .
And I think I am getting another one, on the same side where I am experimenting with the tacrolimus ointment so that could be a reason too
Given how common infection with HSV1 is (between 50 to 80% in the USA according to Johns Hopkins) I’d think there would be lots of reports from rapamycin users if it triggered outbreaks.
Much more likely triggers would be UV light exposure, stress, etc.